MAUDE Adverse Event Report: MOTIVA USA LLC MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS

MOTIVA USA LLC MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS
Catalog Number RSF-295+Q
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most common overall indication for reoperation is capsular contracture.(handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013).It has been identified several significant risk factors for capsular contracture, including device features (surface, size), surgical factors (periareolar incision, subglandular placement, antibiotic irrigation), the development of hematoma/seroma, and the use of a surgical bra.(calobrace, 2018).Periprosthetic capsules become pathologically active and undergo a ¿constrictive fibrosis¿ due to retraction of the fibrous tissue, which deforms their contents and impairs the aesthetic outcome, manifested by hardening of variable degree and, in advanced cases, by deformity of the breast.(baker et al., 1990).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself." also, a complete review of the dhr was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.
 
Event or Problem Description
A patient reported experiencing pain in both breasts.Mri scan revealed signs of capsular contracture.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
· a clinical evaluation of the report and evidence provided was executed and a capsular contracture baker grade iii was confirmed.There was a relationship between the reported event and the device.· a complete review of the dhr for lot 21060781 was carried out, no deviation was found in the manufacturing processes.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.· a definitive root cause could not be determined.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA SILKSURFACE PLUS WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara CA 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela 20113
CS   20113
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara, CA 93101
8003554164
MDR Report Key20669301
Report Number3012883202-2024-00113
Device Sequence Number7305242
Product Code FTR
UDI-Device Identifier07445161002877
UDI-Public(01)07445161002877(11)210619(17)260619
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Catalogue NumberRSF-295+Q
Device Lot Number21060781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale